On the Computation of Rate-Distortion Functions

Research output: Contribution to journalArticle

37 Citations (Scopus)

Abstract

In a recent paper [1], Blahut suggested an efficient algorithm for computing rate-distortion functions. In this correspondence we show that the sequence of distributions used in that algorithm has a limit yielding a point on the R(d) curve if the reproducing alphabet is finite, and we obtain a similar but weaker result for countable reproducing alphabets.

Original languageEnglish
Pages (from-to)122-124
Number of pages3
JournalIEEE Transactions on Information Theory
Volume20
Issue number1
DOIs
Publication statusPublished - 1974

ASJC Scopus subject areas

  • Computer Science Applications
  • Information Systems
  • Library and Information Sciences

Cite this

On the Computation of Rate-Distortion Functions. / Csiszár, I.

In: IEEE Transactions on Information Theory, Vol. 20, No. 1, 1974, p. 122-124.

Research output: Contribution to journalArticle

@article{7e434b65643b4253b84eb5d4c98ad4c1,
title = "On the Computation of Rate-Distortion Functions",
abstract = "In a recent paper [1], Blahut suggested an efficient algorithm for computing rate-distortion functions. In this correspondence we show that the sequence of distributions used in that algorithm has a limit yielding a point on the R(d) curve if the reproducing alphabet is finite, and we obtain a similar but weaker result for countable reproducing alphabets.",
author = "I. Csisz{\'a}r",
year = "1974",
doi = "10.1109/TIT.1974.1055146",
language = "English",
volume = "20",
pages = "122--124",
journal = "IEEE Transactions on Information Theory",
issn = "0018-9448",
publisher = "Institute of Electrical and Electronics Engineers Inc.",
number = "1",

}

TY - JOUR

T1 - On the Computation of Rate-Distortion Functions

AU - Csiszár, I.

PY - 1974

Y1 - 1974

N2 - In a recent paper [1], Blahut suggested an efficient algorithm for computing rate-distortion functions. In this correspondence we show that the sequence of distributions used in that algorithm has a limit yielding a point on the R(d) curve if the reproducing alphabet is finite, and we obtain a similar but weaker result for countable reproducing alphabets.

AB - In a recent paper [1], Blahut suggested an efficient algorithm for computing rate-distortion functions. In this correspondence we show that the sequence of distributions used in that algorithm has a limit yielding a point on the R(d) curve if the reproducing alphabet is finite, and we obtain a similar but weaker result for countable reproducing alphabets.

UR - http://www.scopus.com/inward/record.url?scp=0000427379&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000427379&partnerID=8YFLogxK

U2 - 10.1109/TIT.1974.1055146

DO - 10.1109/TIT.1974.1055146

M3 - Article

AN - SCOPUS:0000427379

VL - 20

SP - 122

EP - 124

JO - IEEE Transactions on Information Theory

JF - IEEE Transactions on Information Theory

SN - 0018-9448

IS - 1

ER -